Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 214, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 6, 2012, 6:14 PM CDT for Beaver County, Texas County, Oklahoma; Hansford County, Sherman County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 6, 2012, 6:14 PM CDT (23:14 UTC)
- Expired
- Sep 6, 2012, 7:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Beaver County, OK, Texas County, OK, Hansford County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 159 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 6, 6:45 PM CDT | TSTM WND GST 80 | 13 E Stratford, TX | SIGNIFICANT DAMAGE TO CENTER PIVOT SYSTEM ON NORTH SIDE OF HWY 15 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 398 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1301 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
998
WUUS54 KAMA 062314
SVRAMA
OKC007-139-TXC195-421-070015-
/O.NEW.KAMA.SV.W.0214.120906T2314Z-120907T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
614 PM CDT THU SEP 6 2012
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA...
NORTHERN HANSFORD COUNTY IN THE PANHANDLE OF TEXAS...
NORTHERN SHERMAN COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 715 PM CDT
* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF FLORIS TO 11 MILES EAST OF STRATFORD...AND MOVING SOUTHEAST AT
20 MPH.
* LOCATIONS IMPACTED INCLUDE...
GUYMON... BEAVER... STRATFORD...
TYRONE... TURPIN... TEXHOMA...
OPTIMA... MOCANE... HOUGH...
HOOKER... HARDESTY... GRAY...
GOODWELL... FORGAN... FLORIS...
BRYANS CORNER... BOYD... BALKO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3650 10078 3650 10108 3624 10109 3627 10217
3700 10152 3700 10021
TIME...MOT...LOC 2313Z 297DEG 18KT 3696 10077 3633 10186
$$
JC1 follow-up statement
485
WWUS54 KAMA 062328
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
628 PM CDT THU SEP 6 2012
OKC007-139-TXC195-421-070015-
/O.CON.KAMA.SV.W.0214.000000T0000Z-120907T0015Z/
TEXAS OK-BEAVER OK-HANSFORD TX-SHERMAN TX-
628 PM CDT THU SEP 6 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
SHERMAN...NORTHERN HANSFORD...WESTERN BEAVER AND EASTERN TEXAS
COUNTIES UNTIL 715 PM CDT...
AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A BROKEN LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES NORTH
OF FLORIS TO 14 MILES SOUTH OF TEXHOMA...MOVING SOUTHEAST AT 20 MPH.
AT 600 PM...THESE STORMS PRODUCED WIND GUSTS OF 68 MPH IN GOODWELL.
* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
GUYMON... BEAVER... TYRONE...
TURPIN... TEXHOMA... OPTIMA...
MOCANE... HOOKER... HARDESTY...
GRAY... GOODWELL... FORGAN...
FLORIS... BRYANS CORNER... BOYD...
BALKO... BAKER... ADAMS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3700 10021 3650 10078 3650 10108 3624 10109
3627 10211 3701 10130
TIME...MOT...LOC 2326Z 297DEG 18KT 3693 10070 3630 10179
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:16 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 6, 4:16 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 416 PM CDT THU SEP 6 2012 .DISCUSSION... THUNDERSTORM CHANCES AND ATTENDANT SEVERE WEATHER POTENTIAL THROUGH TONIGHT...AND MUCH COOLER TEMPERATURES BEHIND TOMORROW/S COLD FRONTAL PASSAGE GRAB THE MAIN FOCUS OF THIS FORECAST. SURFACE TROUGH EXTENDS SOUTH FROM THE CENTRAL PLAINS INTO THE CENTRAL OK PANHANDLE WEST OF GUYMON THEN SOUTHWEST THROUGH THE SOUTHWEST TX PANHANDLE NEAR CHANNING AND GLENRIO. MSAS ANALYSIS SHOWS A WEAK SURFACE LOW OVER SOUTHEAST CO/SOUTHWEST KS/OK PANHANDLE AREA WITH ANOTHER TROUGH/CONVERGENT AXIS EXTENDING ACROSS THE WESTERN OK PANHANDLE INTO NORTHEAST NM. THE AREA REMAINS JUST SOUTH OF THE STRONGER WESTERLY FLOW ALOFT...WITH A WEAK MID-LEVEL SHORTWAVE CURRENTLY LIFTING OUT OF EASTERN CO INTO WESTERN KS. MLCAPES ARE IN THE 1500-2000 J/KG RANGE ACROSS MUCH OF THE CWA...WITH LESSER VALUES ACROSS THE FAR NORTHWEST WHERE DEWPOINTS HAVE MIXED INTO THE 40S BEHIND THE SURFACE TROUGH. STRONGEST DEEP LAYER SHEAR OF 30-40 KTS IS IN THE NORTHEAST CLOSER TO THE AFOREMENTIONED SHORTWAVE/STRONGER FLOW ALOFT...TAPERING OFF TO AROUND 20 KTS IN THE SOUTH. ISOLATED CONVECTION IS BEGINNING TO INITIATE ALONG THE SURFACE TROUGH AXES...WITH ADDITIONAL STORMS PROPAGATING EAST OUT OF THE MOUNTAINS OF NM. THE ENVIRONMENT WILL BE SUPPORTIVE OF ORGANIZED/SEVERE CONVECTION AGAIN THIS AFTERNOON AND EVENING...WITH THE BIGGEST QUESTION AT THIS POINT BEING STORM INITIATION AND COVERAGE. BETTER STORM CHANCES EXPECTED TO BE IN THE NORTH WHERE LOW-LEVEL CONVERGENCE IS A LITTLE STRONGER AND THE SHORTWAVE WILL PROVIDE A GLANCING BLOW OF SOME FORCING ALOFT. FARTHER SOUTH...WILL HAVE TO RELY MORE STRICTLY ON LOW-LEVEL CONVERGENCE AND STORMS PROPAGATING IN FROM NM. WHILE THE GREATER COVERAGE IS EXPECTED TO BE IN THE NORTH...STORMS ANYWHERE WILL HAVE THE POTENTIAL TO BECOME SEVERE. CONVECTION IS EXPECTED TO BE ON THE DECREASE AFTER MIDNIGHT...BUT MAY SEE SOME LINGERING PRECIPITATION ACROSS THE EAST IF A CONVECTIVE CLUSTER MATERIALIZES...WHICH WILL BE FED BY A DEVELOPING 40 KT LLJ LATE THIS EVENING AND OVERNIGHT. THE STRONG COLD FRONT IS STILL ON TRACK TO BLAST THROUGH FRIDAY MORNING AS THE PARENT UPPER TROUGH DIGS SOUTHEAST ACROSS THE PLAINS AND UPPER MIDWEST. FRIDAY WILL BE THE WINDIEST DAY WE/VE SEEN IN SOME TIME. EXPECT SUSTAINED WINDS SOLIDLY IN THE 20-30 MPH RANGE...LIKELY NEARING 35 MPH FOR A BRIEF TIME ACROSS THE NORTHWEST HALF OF THE AREA...WITH GUSTS UP TO 50 MPH. THREE HOUR PRESSURE RISES OF 5-6 MB BEHIND THE FRONT AND A NORTHERLY LLJ UP TO 40 KTS SUGGEST WINDS MAY APPROACH WIND ADVISORY CRITERIA FOR A BRIEF TIME ESPECIALLY IN THE NORTHWEST...BUT DON/T EXPECT ADVISORY LEVEL WINDS TO PERSIST FOR 2 HOURS OR LONGER IN ANY ONE LOCATION. A SMALL CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST ACROSS THE SOUTHERN AND EASTERN CWA...BUT THE EARLY DAY FRONTAL PASSAGE AND DRY AIR ADVECTION BEHIND THE FRONT WILL LIMIT PRECIP POTENTIAL. WE COULD POSSIBLY SEE SOME VERY HIGH- BASED POST-FRONTAL SHOWERS OR WEAK THUNDERSTORMS DEVELOP AS THE BASE OF THE SHARP UPPER TROUGH GRAZES THE AREA. HOWEVER...LOW TO MID- LEVELS REALLY DRY OUT BELOW H6 SO BELIEVE IT WILL BE TOUGH FOR MUCH MORE THAN A FEW SPRINKLES TO REACH THE GROUND. TEMPS WILL VARY GREATLY WITH THE FRONTAL PASSAGE TOMORROW...WITH HIGHS EXPECTED TO RANGE FROM THE UPPER 70S NORTH TO AROUND 90 SOUTHEAST. COOL TEMPS WILL PREVAIL ON SATURDAY AS 1020+ MB SURFACE HIGH BUILDS INTO THE AREA...WITH HIGHS EXPECTED TO BE IN THE UPPER 70S TO LOWER 80S. WILL ALSO SEE A COUPLE OF COOL NIGHTS FRIDAY NIGHT AND SATURDAY NIGHT UNDER CLEAR SKIES AND WITH LIGHT WINDS. TEMPERATURES WILL THEN GRADUALLY WARM SUNDAY THROUGH EARLY NEXT WEEK AS UPPER RIDGING TRANSLATES EAST ACROSS THE AREA...AND A DEEPENING LEE TROUGH BRINGS ABOUT STRENGTHENING RETURN FLOW. ANOTHER COLD FRONT IS EXPECTED TO MOVE IN AROUND THE WEDNESDAY TIMEFRAME...BUT WON/T PACK NEARLY THE PUNCH OF TOMORROW/S. MAY SEE SOME PRECIP WITH THIS...BUT NOT QUITE READY TO ADD POPS YET WITH MODEL DISPARITY ON EVOLUTION OF FRONT AND UPPER AIR PATTERN. KB && .FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED INTO MID NEXT WEEK. STRONG NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH CAN BE EXPECTED FRIDAY MORNING BEHIND A COLD FRONT BUT RELATIVE HUMIDITIES WILL REMAIN ABOVE 25 PERCENT. KB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 65 82 53 77 50 / 30 20 10 5 0 BEAVER OK 65 78 53 79 49 / 40 20 10 0 0 BOISE CITY OK 61 76 50 78 50 / 40 10 10 5 0 BORGER TX 68 83 57 81 55 / 30 10 10 5 0 BOYS RANCH TX 64 80 56 80 52 / 30 10 10 5 0 CANYON TX 64 84 56 78 48 / 30 20 10 5 0 CLARENDON TX 69 88 58 79 51 / 20 20 10 5 0 DALHART TX 59 80 48 77 48 / 30 10 10 5 0 GUYMON OK 65 79 50 79 50 / 40 10 10 5 0 HEREFORD TX 64 83 56 77 49 / 30 20 10 5 0 LIPSCOMB TX 67 82 54 80 47 / 40 20 10 0 0 PAMPA TX 67 82 55 78 50 / 30 20 10 5 0 SHAMROCK TX 68 87 58 79 49 / 20 20 10 5 0 WELLINGTON TX 68 92 61 81 50 / 20 20 10 5 0 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 09/08
Hazardous weather outlook, Sep 6, 3:53 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 353 PM CDT THU SEP 6 2012 OKZ001>003-TXZ001>020-071100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 353 PM CDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON INTO TONIGHT. SOME OF THE STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING...WITH WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS THE PRIMARY HAZARDS. WHILE SOME THREAT FOR SEVERE WEATHER WILL EXIST ACROSS ALL OF THE PANHANDLES...THE GREATER THREAT WILL BE ACROSS THE OKLAHOMA PANHANDLE AND NORTHERN HALF OF THE TEXAS PANHANDLE. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS...WHICH COULD LEAD TO SOME LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLE AND EASTERN OKLAHOMA PANHANDLE FRIDAY. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. NORTH WINDS WILL REACH SPEEDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH BEHIND A STRONG COLD FRONT FRIDAY MORNING...ESPECIALLY ACROSS THE OKLAHOMA PANHANDLE AND NORTHWEST HALF OF THE TEXAS PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING. KB
In the hours before
Local storm report, Sep 6, 4:24 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
424 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 3 SSE BOISE CITY 36.69N 102.50W
09/06/2012 M61 MPH CIMARRON OK MESONET
&&
EVENT NUMBER AMA1200670
SIMPSONLocal storm report, Sep 6, 5:20 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
520 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND GST 1 W GRIGGS 36.60N 102.14W
09/06/2012 E58 MPH CIMARRON OK PUBLIC
WIND GUSTS WERE ESTIMATED AT 55 TO 60 MPH.
&&
EVENT NUMBER AMA1200671
LGLocal storm report, Sep 6, 5:44 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT THU SEP 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG 5 ESE GRIGGS 36.58N 102.03W
09/06/2012 TEXAS OK EMERGENCY MNGR
HOG BARN ROOF REMOVED AND THROWN INTO POWERLINES
&&
EVENT NUMBER AMA1200672
SIMPSONSpecial weather statement, Sep 6, 6:01 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 601 PM CDT THU SEP 6 2012 TXZ002-003-062330- HANSFORD TX-SHERMAN TX- 601 PM CDT THU SEP 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN SHERMAN AND NORTHERN HANSFORD COUNTIES UNTIL 630 PM CDT... AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF GOODWELL...OR 16 MILES SOUTH OF GUYMON...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN HANSFORD COUNTY. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! JC
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:21 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 54 min |
| Sep 6, 5:13 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron, Texas | 62 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.